Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have myasthenia gravis. Abdominal pain, high blood sugar. Help

I have myasthenia gravis . It is becoming much worse (shortness of breath, chest pain circling my ribs, trouble swallowing , drooping eyelids, exhaustion, numbness and tingling in my hands and feet, double vision) because of an undiagnosed colitis brought on by a C. Difficile infection. My immune system is compromised by chemotherapy used to treat the myasthenia. I get an IVIG drip every two weeks. I have chest pain due to a tired diaphragm- I had a pulmonary function test last Thursday- I haven t gotten the results yet, but the tech that administered the test said that the computer kept throwing out the results because my diaphragm wasn t working enough to keep me alive. It seems that my chest hurts because I am using chest muscles to breathe . This is keeping my blood O2 high, preventing me from qualifying for supplimental oxygen. I test at 96; the insurance company says I need to be at 88 for them to pay for oxygen. I am afraid that I will stop breathing due to tiredness and/or pain. Oxygen helps. I had to go to the hospital on Friday because the colitis was getting out of control. They did an EKG, which was abnormal. They gave me a copy to show my cardiologist. I know my heart is working harder to keep my blood oxygenated- my pulse rate is often over 90. I sleep with a BiPap at night. I just had a sleep study that, again, I haven t yet got the final results for. It would seem to indicate from the preliminary overview, that my oxygen went down to 89 at night without the biPap, and that the biPap settings that I have now aren t high enough. At any rate, I need to know if there is any way that I can get supplemental oxygen? Is there a waiver of the blood O2 requirement for myasthenia gravis patients? Myasthenia changes from hour to hour and day to day. I never know what to expect. And currently it is getting worse daily. My doctor is aware of this, but doesn t think we can do anything about it. I live an hour and a half from the nearest safe hospital if I need to be intubated. (Once admitted to my nearest hospital, they won t discharge me to the hospital where my specialists are-they won t even call them. My situation is too complicated for the drs. here) It will be some time before the colitis problem is resolved. I have no diagnosis; there is too much damage to safely do a sigmoidoscopy or or a colonoscopy. The gastroenterologist is afraid he would blow holes in my intestine in the condition I am in now. I have pain in my abdomen upper left quadrant, chronic diarrhea, very dark stools, anemia, my hair is falling out, (I also have numerous other autoimmune diseases, including Addison s, diabetes, Sjogren s, autoimmune syndrome...) my cortisol level is at 6, even though I am taking 60mg hydrocortisone stress replacement dose. My diabetes has been under control, my A1c s have been 5.5- 5.9. Now when I test my blood sugar, instead of my regular 80 to 100, I am testing at 120 to 149. I think that anything that would improve my situation would improve the whole picture, that the oxygen would help me heal from whatever the colitis is until they think it is safe to do a diagnostic study. We need to do something now. BTW, the colitis worsened three days ago, and my primary physician doubled my lomotil dose to bring my diarrhea under control. The GI Doctor was unreachable. I still do not have a follow-up appointment with him, and am trying to find a replacement. Possible new doctor will call me tomorrow about whether he will take the case. He said he needed to do research into the history of my disease process first.
Asked On : Thu, 19 Apr 2012
Answers:  1 Views:  187
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
The symptoms that you have described are mostly related to yaesthenia gravis. This needs a specific treatment fron a neurologist.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal ,
Answered: Sun, 6 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor